Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viramune
Mar 16, 2005

dear dr. henry.i,m hiv positive but on viracept and combivar and doing fine. have to take imodium daily but doing great with no dihrea. my question to you my friend is on viramune and combivar. his t cells are somewhat ok but he is suffering from the side effect of sensative skin where he can,t even go outside in the sun because it hurts him so much . we both have the same hiv dr. my dr. took him out of service from his job at american airlines as a baggage handler. he,s his normal self at night, and has to be alout of energy. i think my dr is going to take him off viramune but rumors are the dr says it will take a year for the med to leave his body. would this be bad for his t cells that he has left, and will he be in any danger? does this medicine cause nuerological problems because the dr has him on antidepreesents and probaply bactrim. will it be to late for him after one year to change him to another regimen?thank you peter e diaz.

Response from Dr. Henry

It can take up to 2-4 weeks for Viramune to be out of the system. It is unusual for Viramune to cause photosensitivity (sulfa antibiotics more often cause that problem). Stopping Viramune can abe tricky due to how long it stays in the body and the risk for resistance.In parts of the world where treatment options are limited the choices of what to do can be very tough--an experienced HIV provider who knows the patient's history is usually the best person to offer advice. KH



Previous
Sustiva/Truvada Side Effects
Next
Is Vitamins Is Good?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement